Advertisement

Recent Trends in Lorentzian Geometry

  • Miguel Sánchez
  • MIguel Ortega
  • Alfonso Romero

Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 26)

Table of contents

  1. Front Matter
    Pages i-xii
  2. Shoichi Fujimori, Yu Kawakami, Masatoshi Kokubu, Wayne Rossman, Masaaki Umehara, Kotaro Yamada
    Pages 1-47
  3. José M. M. Senovilla
    Pages 87-109
  4. Rossella Bartolo, Anna Maria Candela, José Luis Flores
    Pages 179-193
  5. Roberto Giambò, Giulio Magli
    Pages 195-205
  6. Leandro A. Lichtenfelz, Paolo Piccione, Abdelghani Zeghib
    Pages 277-293
  7. Kyoko Honda, Kazumi Tsukada
    Pages 295-314
  8. José Carlos Díaz-Ramos
    Pages 315-334
  9. P. Gilkey, S. Nikčević
    Pages 335-353

About these proceedings

Introduction

Traditionally, Lorentzian geometry has been used as a necessary tool to understand general relativity, as well as to explore new genuine geometric behaviors, far from classical Riemannian techniques. Recent progress has attracted a renewed interest in this theory for many researchers: long-standing global open problems have been solved, outstanding Lorentzian spaces and groups have been classified, new applications to mathematical relativity and high energy physics have been found, and further connections with other geometries have been developed.  

Samples of these fresh trends are presented in this volume, based on contributions from the VI International Meeting on Lorentzian Geometry, held at the University of Granada, Spain, in September, 2011. Topics such as geodesics, maximal, trapped and constant mean curvature submanifolds, classifications of manifolds with relevant symmetries, relations between Lorentzian and Finslerian geometries, and applications to mathematical physics are included.  ​  

 This book will be suitable for a broad audience of differential geometers, mathematical physicists and relativists, and researchers in the field.

Keywords

Applications to Finsler Geometry Global Lorentzian Geometry boundaries of spacetimes constant mean curvature maximal surfaces pseudo-symmetric spaces

Editors and affiliations

  • Miguel Sánchez
    • 1
  • MIguel Ortega
    • 2
  • Alfonso Romero
    • 3
  1. 1., Dept of Geometry and TopologyUniversity of GranadaGranadaSpain
  2. 2.Departamento de Mátematica AplicadaUniversidad de GranadaGranadaSpain
  3. 3., Dept. of Geometry and TopologyUniversity of GranadaGranadaSpain

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4614-4897-6
  • Copyright Information Springer Science+Business Media New York 2013
  • Publisher Name Springer, New York, NY
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-1-4614-4896-9
  • Online ISBN 978-1-4614-4897-6
  • Series Print ISSN 2194-1009
  • Series Online ISSN 2194-1017
  • Buy this book on publisher's site